Missouri, 2007Flood in Missouri, January 16, 2007
January 16, 2007 · NWS PAH · 1 event in 1 county or zone
The St. Francis River rose above flood stage during a heavy rain event around mid-month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The St. Francis River rose above flood stage during a heavy rain event around mid-month. The ground was already wet due to abundant rainfall in December and early January.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 15, 9:34 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 15, 9:34 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
934 PM CST MON JAN 15 2007
.UPDATE...
MINOR UPDATE SENT OUT...TO INCLUDE A CHANCE OF FLURRIES
OVERNIGHT. FLURRIES HAVE BEEN PERSISTENT JUST TO OUR
NORTHWEST AND WEST ACROSS MISSOURI. IT DOES NOT SEEM
OUT OF THE REALM OF POSSIBILITIES FOR SOME OF THIS
ACTIVITY TO WORK ACROSS THE FA OVERNIGHT. ALSO RAISED
CLOUD PERCENTAGES ACROSS WEST SECTIONS OF THE FA...AS
THE BACK EDGE OF THE CLEARING IS SLOW TO PROGRESS EAST
ACROSS MISSOURI. TEMPERATURES WERE ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 353 PM CST MON JAN 15 2007/
AS OF 330 PM...THE LAST OF THE MAJOR MEASURABLE RAINFALL WAS
LEAVING THE WFO PAH FORECAST AREA. THE STRATUS ONLY CLOUD BAND
STRETCHES WEST ALONG THE OHIO AND WABASH RIVER AREA...FROM THE MO
BOOTHEEL TO MOUNT CARMEL IL...AS OF 21Z. TO THE EAST OF THIS
LINE...MID CLOUDS CONTINUE ABOVE THE STRATUS DECK. PATCHY LIGHT
RAIN WILL STILL BE POSSIBLE ACROSS MAINLY WRN KY AND SWRN IN
THROUGH 00Z /6PM/...BUT WILL NOT MENTION IN THE DIGITAL/TABULAR
TEXT PRODUCTS WITH THE AFTERNOON PACKAGE.
THE HIGHER RESOLUTION NAM/GFS HAVE A BETTER HANDLE ON THE LOW
LEVEL DRY AIR INTRUSION OVER NRN AR/SRN MO. HOWEVER...WITH THE
COLD AIR MASS INVERSION STRONGLY IN PLACE...THERMAL AND WIND
GRADIENT SHOULD LIFT PARCELS ENOUGH TO FOR CLOUD REDEVELOPMENT OVER
SERN MO...LEAVING ONLY SMALL BREAKS IN THE CLOUDS THROUGH THE
EVENING. FOR THE DIGITIAL/TEXT PRODUCTS...A VERY SLOW CLEARING
TREND FOR THE EVENING AND OVERNIGHT HOURS...WITH CLOUDY TO MOSTLY
CLOUDY SKIES PREVAILING THROUGH THE NIGHT.
SATELLITE LOOPS AND MODEL GUIDANCE SUGGEST THAT A SURFACE AND
UPPER RIDGE WILL DOMINATE THE WFO PAH FORECAST AREA THROUGH
WEDNESDAY. THE GFS GUIDANCE KEEPS A CLOSED LOW OFF THE CALIFORNIA
COASTLINE...WITH PROGRESSIVE SHORTWAVE MOVING ACROSS THE NORTHERN
PLAINS THROUGH FRIDAY. THE MAIN IMPACT FOR THE WFO PAH FORECAST
AREA WILL BE A SWITCH TO ZONAL FLOW DURING THE LATER PART OF THE
WEEK...TEMPERING ANY SIGNIFICANT TEMPERATURE RISES...AND KEEPING
SKIES PARTLY CLOUDY.
THE ACCESS TO GULF OF MEXICO MOISTURE COMES INTO PLAY QUICKLY ON
SUNDAY...AS THE CLOSED LOW OVER CALIFORNIA IS EJECTED INTO WESTERN
MO BY SUNDAY EVENING. GIVEN THE ANTECEDENT COLD AIR IN
PLACE...ALONG WITH EVAPORATIVE COOLING AS A FACTOR...A LIGHT
WINTERY MIX WILL BE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. GFS
SOUNDINGS SUGGEST THAT DEEP LAYER MOISTURE WILL BE LACKING EARLY
ON...KEEPING MOST CHANCES FOR PRECIPITATION ON THE LIGHT SIDE. LOW
LEVEL THICKNESSES SHOULD WARM SUFFICIENTLY BY MONDAY AFTERNOON FOR
JUST LIGHT RAIN OR DRIZZLE.
WITH RESPECT TO TEMPERATURES...BLENDED PREVIOUS FORECAST
TEMPERATURES WITH GFS MOS VALUES...BOTH IN THE SHORT AND LONG TERM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 15, 4:35 AM CST, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
435 AM CST MON JAN 15 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
435 AM CST MON JAN 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Wayne
- When
- January 16, 12:00 AM CST to 10:00 PM CST
- Where
- Wayne County, Patterson
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.180, -90.570
At Patterson, where flood stage is 16 feet, the St. Francis River crested at 16.20 feet. This resulted in minor flooding of low-lying fields and woods near the river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Texas, January 16 to 17, 200748 injured · $185,000 · 25 events
- Heavy Snow in Oregon, January 16, 20072 deaths · 8 events
- Winter Weather in Washington, January 16, 20071 death · 6 injured · 2 events
- Winter Weather in Texas, January 16 to 17, 20071 death · 1 injured · 13 events
- Winter Storm and Winter Weather in Texas, January 16 to 17, 20079 injured · $47,000 · 18 events
- Ice Storm in Texas, January 16 to 17, 2007$51,000 · 18 events
- Lake-Effect Snow in Ohio, January 16, 2007$75,000 · 2 events
- Winter Weather in Washington, January 16, 20073 injured · 1 event
- High Surf in Hawaii, January 16 to 20, 20077 events
- Extreme Cold in Maine, January 16 to 17, 20075 events
- Frost and Freeze in Oregon, January 16, 20072 events
- Heavy Snow in Washington, January 16, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7637.